This Neurology & Neurosurgery forum is for questions and information regarding Rheumatoid Arthritis Neurology & Neurosurgery conditions and symptoms. All questions will receive a personal answer from a medical expert.
My son was born with klippel-trenaunay syndrome and took neurontin for nerve pain at the age of 8. The dose was too high and he became disorientated, could not sleep and very active. Was taken off for about four months then back on at a lower dose for five months the off completely. Since then I have seen inattention and reading problems. He has always been very shy and never talked in school, until taking this drug. About a year after taking neurontin he became very active in school and was not the same child, and was diagnosed with ADHD. Could he have developed this for neurontin?
I can understand your concerns. Well, neurontin or gabapentin can cause behavior changes as a side effect. Those taking the drug for prolonged time can have trouble concentrating, can become restless or aggressive or may have memory problems. So yes, it is possible that your son developed ADHD like symptoms. But only a psychiatrist who has examined him can diagnose whether he has ADHD or not. If neurontin is responsible for the change in your son’s behavior then stopping the drug for some time may reduce the side effects caused by it and your son may regain his original personality in a few months. He may need repeated psychiatric evaluation to assess whether ADHD symptoms are waning off or not. Please consult your doctor regarding this. Take care!
I sincerely hope you will find this information useful. Good Luck and take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.